Alert archive / Virginia / River Flood Warnings in 2008
River Flood Warning 9, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Sep 6, 2008, 3:06 PM EDT for Charlotte County, Halifax County, Virginia. It took effect at Sep 7, 2008, 7:33 AM EDT. It was in force for 100 min.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2008, 3:06 PM EDT (19:06 UTC)
- In effect from
- Sep 7, 2008, 7:33 AM EDT
- Expired
- Sep 7, 2008, 9:13 AM EDT
- In force
- 100 min
- Issued by
- NWS Blacksburg, VA
- Flood severity
- Minor
Counties Charlotte County, VA, Halifax County, VA
The radar
The Roanoke radar (KFCX), 132 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Roanoke River at Randolph (RNDV2). The gauge peaked at 17.74 ft at Sep 7, 2008, 1:00 AM EDT.
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02066000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KRNK 061906 FLWRNK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 306 PM EDT SAT SEP 06 2008 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA... ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES FOR THE ROANOKE RIVER...INCLUDING RANDOLPH...MINOR FLOODING IS FORECAST. THERE WAS HEAVY RAINFALL FROM TROPICAL STORM HANNA THIS MORNING ACROSS THE COUNTIES OF CHARLOTTE AND HALIFAX. THIS LOCALIZED RAINFALL WILL CAUSE A RISE ALONG THE ROANOKE RIVER. THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE AT RANDOLPH SUNDAY EVENING AND PRODUCE MINOR FLOODING WITH A CREST NEAR 21.4 FEET EARLY MONDAY MORNING. DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER THAN YOU THINK. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. $$ VAC037-083-070706- /O.NEW.KRNK.FL.W.0009.080908T0349Z-080909T0112Z/ /RNDV2.1.ER.080908T0349Z.080908T0600Z.080908T1312Z.NO/ 306 PM EDT SAT SEP 06 2008 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE ROANOKE RIVER AT RANDOLPH. * FROM SUNDAY EVENING UNTIL MONDAY EVENING. * AT 01PM SATURDAY THE STAGE WAS...10.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND CONTINUE TO RISE TO NEAR 21.4 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.5 FEET ON NOV 18 2006. $$
4 follow-up statements
000 WGUS81 KRNK 062102 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 502 PM EDT SAT SEP 06 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE. VERY HEAVY RAINFALL OF 4 TO 6 INCHES FROM TROPICAL STORM HANNA HAS CAUSED RAPID RISES ALONG THE DAN RIVER AT BOTH SOUTH BOSTON AND PACES. THIS WILL RESULT IN MINOR FLOODING AT SOUTH BOSTON WITH THE RIVER REACHING A CREST OF AROUND 23.2 FEET LATER TONIGHT. FLOOD STAGE AT SOUTH BOSTON IS 19 FEET. AT PACES...RISES TO NEAR FLOOD STAGE WILL OCCUR INTO EARLY THIS EVENING BUT LEVELS ARE EXPECTED TO REMAIN JUST BELOW THE 20 FOOT FLOOD STAGE. RISES WILL ALSO OCCUR ON THE LOWER ROANOKE RIVER THROUGH THE WEEKEND WITH RANDOLPH RISING ABOVE THE 21 FOOT FLOOD STAGE LATER SUNDAY. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 10 PM. VAC037-083-070501- /O.CON.KRNK.FL.W.0009.080908T0349Z-080909T0112Z/ /RNDV2.1.ER.080908T0349Z.080908T0600Z.080908T1312Z.NO/ 502 PM EDT SAT SEP 06 2008 THE FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT RANDOLPH. * FROM TOMORROW LATE EVENING UNTIL MONDAY EVENING * AT 03PM SATURDAY THE STAGE WAS 12.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND CONTINUE TO RISE TO NEAR 21.4 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.5 FEET ON NOV 18 2006. $$ VAC083-070501- /O.EXT.KRNK.FL.W.0008.080906T2054Z-080908T0136Z/ /SBNV2.1.ER.080906T2009Z.080907T0600Z.080907T1336Z.NO/ 502 PM EDT SAT SEP 06 2008 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL SUNDAY EVENING. * AT 04PM SATURDAY THE STAGE WAS 19.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 23.2 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 11 2008. $$
000 WGUS81 KRNK 070201 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1001 PM EDT SAT SEP 06 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE. VERY HEAVY RAINFALL FROM HANNA OVER THE PAST 24 HOURS HAS RESULTED IN SIGNIFICANT RISES ALONG THE DAN AND LOWER ROANOKE RIVERS. AT SOUTH BOSTON THE RIVER IS EXPECTED TO CONTINUE RISING OVERNIGHT BEFORE CRESTING NEAR 22.7 FEET EARLY SUNDAY MORNING. FLOOD STAGE IS 19.0 FEET. AT RANDOLPH THE ROANOKE RIVER IS EXPECTED TO RISE ABOVE THE 21.0 FOOT FLOOD STAGE AROUND DAYBREAK SUNDAY AND THEN CONTINUE RISING REACHING AROUND 23.0 FEET SUNDAY EVENING. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 6 AM SUNDAY. VAC037-083-071001- /O.EXT.KRNK.FL.W.0009.080907T1006Z-080909T0024Z/ /RNDV2.1.ER.080907T1006Z.080908T0000Z.080908T1224Z.NO/ 1001 PM EDT SAT SEP 06 2008 THE FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT RANDOLPH. * FROM TOMORROW MORNING UNTIL MONDAY EVENING * AT 08PM SATURDAY THE STAGE WAS 16.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 23.0 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.5 FEET ON NOV 18 2006. $$ VAC083-071001- /O.EXT.KRNK.FL.W.0008.000000T0000Z-080908T0142Z/ /SBNV2.1.ER.080906T2009Z.080907T0600Z.080907T1342Z.NO/ 1001 PM EDT SAT SEP 06 2008 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL SUNDAY EVENING. * AT 09PM SATURDAY THE STAGE WAS 21.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 22.7 FEET AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 11 2008. $$
000 WGUS81 KRNK 070920 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 520 AM EDT SUN SEP 07 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES. DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY. MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE. THE DAN RIVER AT SOUTH BOSTON CRESTED AROUND 22 FEET EARLY THIS MORNING AND HAS BEGUN TO FALL. FLOOD STAGE IS 19.0 FEET. SOUTH BOSTON IS EXPECTED TO GO BELOW FLOOD STAGE BEFORE NOON. AT RANDOLPH THE ROANOKE RIVER IS EXPECTED TO RISE ABOVE THE 21.0 FOOT FLOOD STAGE LATE THIS MORNING AND THEN CONTINUE RISING REACHING AROUND 23.0 FEET THIS EVENING. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY NOON. VAC037-083-071720- /O.EXT.KRNK.FL.W.0009.080907T1133Z-080909T0024Z/ /RNDV2.1.ER.080907T1133Z.080908T0000Z.080908T1224Z.NO/ 520 AM EDT SUN SEP 07 2008 THE FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT RANDOLPH. * FROM THIS MORNING UNTIL MONDAY EVENING. * AT 04AM SUNDAY THE STAGE WAS 17.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 23.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 22.5 FEET ON FEB 8 2004. $$ VAC083-071720- /O.CON.KRNK.FL.W.0008.000000T0000Z-080908T0142Z/ /SBNV2.1.ER.080906T2009Z.080907T0500Z.080907T1342Z.NO/ 520 AM EDT SUN SEP 07 2008 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL THIS EVENING. * AT 01AM SUNDAY THE STAGE WAS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.8 FEET ON DEC 11 2004. $$
000 WGUS81 KRNK 071313 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 913 AM EDT SUN SEP 07 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN VIRGINIA... ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES (OPTIONAL) AFFECTING THE FOLLOWING COUNTIES IN VIRGINIA... CHARLOTTE...HALIFAX RIVER LEVEL FALLING AT RANDOLPH THE ROANOKE RIVER AT RANDOLPH CRESTED AT 17.75 FEET AROUND 100 AM THIS MORNING...DESPITE CONTINUED RUNOFF FROM LARGER STREAMS IN CAMPBELL AND CHARLOTTE COUNTIES. THE RIVER LEVEL IS FALLING AT RANDOLPH...AND EXPECTED TO CONTINUE FALLING. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THIS WILL BE THE LAST STATEMENT CONCERNING THIS HIGH WATER EVENT ON THE ROANOKE RIVER. VAC037-083-071343- /O.CAN.KRNK.FL.W.0009.000000T0000Z-080909T0024Z/ /RNDV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 913 AM EDT SUN SEP 07 2008 THE FLOOD WARNING IS CANCELLED FOR THE ROANOKE RIVER AT RANDOLPH. * AT 07AM SUNDAY THE STAGE WAS 16.0 FEET AND FALLING. * FLOOD STAGE IS 21.0 FEET. $$ JJ
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Sep 6, 3:00 PM EDT, 6 minutes earlier.
Area forecast discussion, Sep 6, 3:00 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 300 PM EDT SAT SEP 6 2008 .SYNOPSIS... HANNA IS OVER SOUTHEAST VA AND WILL CONTINUE TO MOVE NORTHEAST THIS AFTERNOON. RAINFALL WILL EXIT THE REGION BY MID AFTERNOON. HIGH PRESSURE WILL SLOWLY BUILD ACROSS THE AREA FOR THE FIRST OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... RAINFALL ASSOCIATED WITH HANNA HAS MOVED WELL EAST OF THE AREA NOW. SOME SHOWERS ON THE WESTERN SLOPES IN EXTREME SW VA MAY AFFECT THE CWA INTO EARLY EVENING...SO I INCLUDED A SLIGHT CHC POP FOR THEM. WITH CLEARING ACROSS MOST OF THE CWA THIS EVENING...AND A WET GROUND...I EXPECT FOG TO DEVELOP OVERNIGHT. LIMITING FACTOR WOULD BE THE WEST TO NORTHWEST FLOW INTO THE REGION...BUT I DON/T THINK IT WILL BE STRONG ENOUGH TO KEEP MOST AREAS FROM DECOUPLING. MOS GUIDANCE LOWS LOOKED TOO COOL CONSIDERING THE WET GROUND AND HIGH DEWPOINTS. DRIER AIR IS STILL WAY BACK IN OHIO. SO I RAISED LOWS A FEW DEGREES ABOVE GUIDANCE MOST LOCATIONS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... HIGH PRESSURE WILL CONTROL OUR WEATHER FOR SUNDAY INTO THE BEGINNING OF NEXT WEEK. DEWPOINTS MIXING OUT IN THE AFTERNOON COULD PRODUCE LOW TEMPS IN THE 50S TO NEAR 60F REGION WIDE MONDAY AND TUESDAY MORNING. ALTHOUGH OP NAM/GFS ARE SQUEEZING OUT A TOUCH OF PRECIP ON MONDAY...BUT THIS IS PROBABLY BECAUSE DEWPOINTS ARE TOO WARM. FOR NOW...JUST HAVE SLT CHC POPS IN THE EXTREME NW NC MOUNTAINS. TEMPS WILL WARM UP NICELY AHEAD OF THE COLD FRONT WHICH SHOULD ARRIVE IN THE LONG TERM. && .LONG TERM /TUESDAY THROUGH FRIDAY/... EXPECTING FRONTAL PASSAGE LATE TUESDAY NIGHT INTO WEDNESDAY MORNING...NOT EXPLICITLY FOLLOWING LR MODELS...BECAUSE OF THEIR TYPICAL FAST BIAS WITH COLD FRONTS THIS MANY DAYS AWAY. THUS...TUESDAY MAY STILL BE A NICE DAY IN THE CENTRAL AND SE SECTIONS OF THE CWA...PROBABLY THE WARMEST DAY OF THE NEXT SEVERAL WITH SW FLOW AHEAD OF THE FRONT. THE OP GFS AND THE ECMWF ARE TWO DIFFERENT SIDES...IN RELATION TO THEIR AMPLITUDE IN THE UPPER FLOW INTO THE MIDDLE OF NEXT WEEK. THIS HAS HUGE IMPLICATIONS ON THE EVENTUAL TRACK OF IKE. THE OP GFS IS DEEPEST WITH THE TROUGH AND HINTS AT A TURN TO THE NORTH..SIMILAR TO HANNA...WHEREAS THE MORE FLAT ECMWF TAKES IT ACROSS FL AND INTO THE GULF. HARD TO TOTALLY DISCOUNT THE OP GFS...CONSIDERING THE RIDGING BUILDING ALONG THE WEST COAST...BUT FOR NOW WILL PLAY THE MIDDLE ROAD BETWEEN THE TWO. NONETHELESS...ANOTHER FRONT IS EXPECTED TO ENTER THE WESTERN HALF OF THE CWA AT THE END OF THE FORECAST...AND EITHER THAT MAY BRING PRECIP OR WHATEVER FORM/LOCATION IKE IS IN IF IT MAKES A TURN TOWARDS THE SE COAST. THUS...PLACED HIGHEST POPS IN FRIDAY NIGHT. FOR TEMPS...THE OP GFS WAS THE COLDEST AT H85...AND THE ECMWF THE COLDEST...SO AGAIN USED VALUES IN BETWEEN FOR H85 ADJUSTMENTS/MAX MIN TEMPS. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... ALL RAIN ASSOCIATED WITH HANNA HAS MOVED EAST OF THE AREA AND SKIES ARE CLEARING FOR ALL BUT UPSLOPE AREAS OF THE WESTERN MTNS. SHOWERS OVER EXTREME SW VA MAY AFFECT THE BLF VCNTY...BUT I THOUGHT THE CHANCE WAS LOW ENOUGH TO NOT MENTION IN THE TAF. HOWEVER...BLF WILL HAVE MVFR CIGS REST OF THE AFTERNOON. WITH CLEARING THIS EVENING MOST AREAS...AND WET GROUND...I EXPECT FOG TO DEVELOP ALL SITES. LYH...DAN AND LWB WILL LIKELY DROP DOWN TO LIFR TOWARD MORNING. I EXPECT BLF TO HAVE A STRATUS CIG AND DROP DOWN TO LIFR AS WELL. WITH A WEST WIND SUNDAY MORNING...ANY FOG AT ROA...LYH AND DAN WILL LIFT QUICKLY. FOG AND LOWER CIGS MAY LINGER A LITTLE LONGER IN BLF AND DAN. AFTER THE FOG AND LOW CLOUDS LIFT SUNDAY MORNING...THERE WILL BE VFR CONDITIONS UNDER HIGH PRESSURE. MOUNTAIN AND RIVER VALLEY IFR/MVFR FOG WILL BE POSSIBLE AGAIN SUNDAY NIGHT. A COLD FRONT WILL BRING A RETURN OF SHRA/TSRA ON TUESDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JS NEAR TERM...JJ SHORT TERM...JS/KM LONG TERM...KM AVIATION...JJ
Hazardous weather outlook, Sep 6, 4:42 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 442 AM EDT SAT SEP 6 2008 NCZ005-006-VAZ035-044>047-058-059-070845- ROCKINGHAM-CASWELL-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 442 AM EDT SAT SEP 6 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THE REMNANTS OF TROPICAL STORM HANNA WILL BRING PERIODS OF HEAVY RAIN AND THE THREAT OF FLOODING TO THE REGION THIS MORNING. GUSTY WINDS ARE ALSO EXPECTED. WITH SATURATED SOILS FROM THE WIDESPREAD HEAVY RAINFALL THAT IS OCCURRING...WIND GUSTS OF 25 TO 35 MPH TODAY WILL LIKELY DOWN TREES WITH WEAK ROOT SYSTEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004-020-VAZ022>024-032>034-043-070845- STOKES-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- HENRY- 442 AM EDT SAT SEP 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE REMNANTS OF TROPICAL STORM HANNA MAY BRING A PERIOD OF HEAVY RAIN AND GUSTY WINDS TO THE REGION THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018-019-VAZ007-009>020-WVZ042>045-070845- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 442 AM EDT SAT SEP 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 6, 9:29 AM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
929 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM NON-TSTM WND DMG PHENIX 37.08N 78.75W
09/06/2008 CHARLOTTE VA LAW ENFORCEMENT
TREE DOWN ON BETHEL ROAD.
&&
JJACKSONLocal storm report, Sep 6, 10:40 AM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1040 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 AM FLASH FLOOD BUCKINGHAM 37.55N 78.55W
09/06/2008 BUCKINGHAM VA LAW ENFORCEMENT
RTE. 636 CLOSED FROM FLOODING.
&&
TWSpecial weather statement, Sep 6, 11:19 AM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1119 AM EDT SAT SEP 6 2008 VAZ035-045>047-058-059-062130- AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...AMHERST...LYNCHBURG...APPOMATTOX... SOUTH BOSTON...KEYSVILLE 1119 AM EDT SAT SEP 6 2008 ...GUSTY WINDS AS TROPICAL STORM HANNA EXITS TO THE NORTHEAST... WINDS GUSTING TO 30 MPH...COMBINED WITH A WET GROUND DUE TO HEAVY RAINFALL...WILL TOPPLE TREES IN THE AFOREMENTIONED COUNTIES. AS MUCH AS 6 INCHES OF RAIN HAS ACCUMULATED LOCALLY IN THE PAST 12 HOURS. WINDS WILL SUBSIDE LATER THIS EVENING. BE AWARE OF TREES FALLING ON POWER LINES TOO.
Local storm report, Sep 6, 11:33 AM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1133 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM NON-TSTM WND DMG BROOKNEAL 37.05N 78.97W
09/06/2008 CAMPBELL VA LAW ENFORCEMENT
TREES DOWN IN THE CITY.
&&
JJACKSONLocal storm report, Sep 6, 11:37 AM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1137 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD 1 NE BUCKINGHAM 37.56N 78.54W
09/06/2008 BUCKINGHAM VA LAW ENFORCEMENT
AGEES CREEK FLOODING BUFFALO ROAD...STAE ROUTE 631. WATER
AND DEBRIS OVER THE BRIDGE.
&&
JJACKSONLocal storm report, Sep 6, 12:45 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1245 PM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM FLASH FLOOD VIRGILINA 36.55N 78.78W
09/06/2008 HALIFAX VA LAW ENFORCEMENT
FLOODING ALSO DENNISTON AND BUFFALO SPRINGS AREAS
&&
TWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 3:56 AM EDT | Flash Flood Warning | RNK | Halifax, Pittsylvania, City of Danville | 9 hr |
| Sep 6, 5:26 AM EDT | Flash Flood Warning | RNK | Charlotte | 8 hr |
| Sep 6, 5:46 AM EDT | Flash Flood Warning | RNK | Appomattox, Campbell | 7 hr |
| Sep 6, 7:03 AM EDT | Flash Flood Warning | RNK | Amherst, Buckingham, City of Lynchburg | 6 hr |
| Sep 6, 11:58 AM EDT | River Flood Warning | RNK | Halifax | 24 hr |
| Sep 6, 12:47 PM EDT | Areal Flood Warning | RNK | Halifax, Pittsylvania, City of Danville | 6 hr |
| Sep 6, 1:06 PM EDT | Areal Flood Warning | RNK | Appomattox, Buckingham, Campbell, Charlotte, Halifax | 6 hr |
Nearby
River Flood Warnings in Virginia, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.